Alert archive / New Mexico / Special Weather Statements in 2015

Special Weather Statement, NWS Albuquerque, NM

May 16, 2015

NWS Albuquerque, NM issued this special weather statement at May 16, 2015, 7:21 PM MDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 7:21 PM MDT (01:21 UTC)
Expired
May 16, 2015, 8:00 PM MDT
In force
39 min
Issued by
NWS Albuquerque, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WWUS85 KABQ 170121
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT SAT MAY 16 2015

NMZ501-504-170200-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
721 PM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN JUAN...WESTERN
RIO ARRIBA AND EXTREME NORTHWESTERN SANDOVAL COUNTIES THROUGH 800 PM
MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CHACO CANYON...OR ABOUT 36 MILES
NORTH OF CROWNPOINT...MOVING EAST AT 30 MPH.

COPIOUS AMOUNTS OF HAIL BETWEEN PEA TO ONE-HALF INCH IN DIAMETER AND 
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. HAIL COULD 
ACCUMULATE TO 1 INCH IN DEPTH. 

AREAS AFFECTED BY THIS STORM INCLUDE...NAGEEZI...COUNSELOR AND 
HIGHWAY 550 BETWEEN THE TWO COMMUNITIES.

&&

LAT...LON 3630 10739 3607 10739 3609 10795 3627 10795
TIME...MOT...LOC 0120Z 267DEG 27KT 3619 10784

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at May 16, 5:40 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 16, 5:40 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MDT SAT MAY 16 2015

.AVIATION...
00Z TAF CYCLE
RESIDUAL SCT SH AND ISOLD TS WILL REMAIN THROUGH THE EARLY/MID
EVENING HOURS DUE TO THE DEPARTING PACIFIC LOW. IMPACTS ARE MOST
LIKELY AT SAF. OTHERWISE PRETTY HIT AND MISS. GUSTY WINDS WILL
REMAIN THROUGH AROUND SUNSET...THEN GRADUALLY LESSENING
THEREAFTER. GUSTS BETWEEN 30 TO 45 KT POSSIBLE AT MANY OF THE
TERMINAL SITES...ESPECIALLY CENTRAL AND EASTERN LOCATIONS DURING
THIS PERIOD. WIND SPEEDS WONT BE NEARLY AS GUSTY SUNDAY. VFR CIGS
EXPECTED FOR MOST LOCATION FOLLOWING THE SH/TS DISSIPATION. CANT
RULE OUT SOME LOCALIZED FG FORMATION LATE TONIGHT ACROSS THE NC
MTNS/UPPER RIO GRANDE VALLEY AND WESTERN MOUNTAINS. USED VCFG AT
GUP/FMN AND SAF TO REFLECT THIS POSSIBILITY. BEST CHANCE IS
PROBABLY AT GUP. WILL UPDATE AS WE GET CLOSER TO THE PERIOD.

50

&&

.PREV DISCUSSION...325 PM MDT SAT MAY 16 2015...
.SYNOPSIS...
PRECIPITATION AND WINDS OVERALL SHOULD DECREASE TONIGHT...WITH QUIET
AND WARMER WEATHER SUNDAY. ANOTHER FRONT AND STORM SYSTEM WILL
COLLIDE BY MONDAY NIGHT AND TUESDAY...WITH ANOTHER WET AND COOLER
PERIOD...ESPECIALLY FOR LOCALES EXTENDING FROM THE RIO GRANDE VALLEY
EASTWARD ACROSS THE EASTERN PLAINS. DRYING EXPECTED THEREAFTER WITH
SOME WARMING BUT SOME STORMS WILL STILL BE POSSIBLE ACROSS AT LEAST
OVER THE FAR EASTERN PLAINS AND NORTHERN MOUNTAINS THE END OF NEXT
WEEK.

&&

.DISCUSSION...
PRECIPITATION AND WINDS OVERALL SHOULD DECREASE OVERNIGHT...BUT WITH
SOME POSSIBLE EXCEPTIONS.  WIND ADVY SPOTTY AT BEST THIS AFTERNOON
AND STRONGEST GUSTS APPEAR TO HAVE BEEN CONVECTION
RELATED...HOWEVER...H7 WINDS INCREASE OVERNIGHT OVER PARTS OF THE
NORTHEAST AS THE UPPER LOW/TROF SWINGS OUT INTO THE PLAINS
STATES...SO WILL KEEP THE NPW GOING. WILL ALSO KEEP THE CURRENT WSW
AS IS...WITH GFS/NAM NOT INDICATING MUCH SNOW AFTER 00Z. THE HRRR ON
THE OTHER HAND...KEEPS SOME SNOW GOING OVER THE NRN SANGRE DE CRISTO
MTS...AND THE FORECAST MOIST W-NWLY BOUNDARY LAYER WINDS INTO THE
SANGRES COULD CONTINUE TO ACCUMULATE SOME SNOW INTO THE LATE
EVENING. ARRGH...WILL HAVE TO CONTINUE TO MONITOR...BUT GRIDS HAVE
ANOTHER 1 TO 3 INCHES IN THIS AREA TONIGHT...ALTHOUGH THAT WOULD BE
UNDERDONE IF HRRR IS RIGHT. BUT NO MODEL SEEMS TO BE DOING THAT WELL
TODAY.

DRIER AND WARMER SUNDAY INTO MONDAY. THEN ANOTHER WETTER AND COOLER
PERIOD MONDAY NIGHT THROUGH TUESDAY AS ANOTHER SYSTEM COMING FROM
THE WEST AND A FRONT FROM THE EAST COLLIDE TO PRODUCE WIDESPREAD
PRECIPITATION. TRIMMED DOWN POPULATED QPF WHICH TOTALED A LARGE
SWATH OF A COUPLE OF INCHES JUST MONDAY NIGHT ALONG THE CENTRAL MT
CHAIN TO THE PECOS VALLEY. BUT SOME GENEROUS AMOUNTS POSSIBLE
TUESDAY AS WELL AS THE UPPER SYSTEM SWINGS OVER NE NM. H7 TEMPS NOT
AS COLD AS WITH PRESENT SYSTEM SO NOT ANTICIPATING THE LOWER SNOW
LEVELS THAT HAVE BEEN OBSERVED TODAY.

LOTS OF VARIATION MID TO LATE NEXT WEEK...THE GFS IS DRIER AND WINDY
WHILE THE ECMWF IS WETTER THANKS TO A FRONT ON FRIDAY...SURPRISE. IN
ANY EVENT...THE UNSETTLED WEATHER PATTERN APPEARS TO CONTINUE INTO
THE MEMORIAL DAY WEEKEND.

&&

.FIRE WEATHER...

NO WIDESPREAD FIRE WEATHER CONCERNS THROUGH THE FORECAST PERIOD AS
THE WEATHER PATTERN CONTINUES TO FAVOR UNSETTLED...ACTIVE WEATHER
AND SEASONABLY COOLER THAN NORMAL TEMPERATURES.

CURRENT UPPER LEVEL TROUGH IS CROSSING NM THIS PM AND WILL SHIFT TO
THE EAST TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE EVENING HOURS...MAINLY NORTH OF I 40. SHOWERS MAY LINGER OVER
THE NORTH LATE TONIGHT. RH RECOVERIES WILL BE GOOD TO EXCELLENT.

A MAINLY DRY DAY IS IN STORE SUNDAY AS A WEAK UPPER LEVEL RIDGE
MOVES OVER. DESPITE THE RIDGE...HIGH TEMPERATURES REMAIN BELOW
AVERAGE FOR MID MAY. MODELS INDICATING RESIDUAL MOISTURE WILL
COMBINE WITH DAYTIME HEATING TO PRODUCE A FEW SHOWERS AND MAYBE
THUNDERSTORMS OVER THE NORTHERN MOUNTAINS.

A BACK DOOR COLD FRONT WILL DROP SOUTH INTO THE NORTHEAST EAST
SUNDAY NIGHT. IT WILL STALL MONDAY BEFORE RACING SOUTH AND WEST
MONDAY NIGHT. STRONG EAST WINDS INTO THE RIO GRANDE VALLEY ARE
POSSIBLE. MEANWHILE THE NEXT UPPER LEVEL TROUGH WILL BE APPROACHING
MONDAY THEN SWEEP ACROSS THE STATE MONDAY NIGHT INTO TUESDAY. THE
COMBINATION OF LOW LEVEL MOISTURE BEHIND THE FRONT...INSTABILITY
FROM THE UPPER TROUGH...AND DEEP MOISTURE GETTING DRAWN NORTHWEST
INTO NM FROM TX WILL RESULT IN A SIGNIFICANT RAIN EVENT FOR MUCH OF
THE FORECAST AREA...WITH THE LEAST FAVORED AREA THE SOUTHWEST AND
THE MOST FAVORED AREA ALL OF THE EAST. ALL THE MODELS HAVE A FAIRLY
WIDESPREAD...SOAKING RAIN EVENT WITH ONE TO TWO INCH RAIN AMOUNTS
FOR THE EASTERN PLAINS AND LOCALLY UP TO THREE INCHES IN THE MONDAY
NIGHT THROUGH TUESDAY TIME PERIODS.

YET ANOTHER STORM WILL BE ORGANIZING OFF THE CA COAST LATER NEXT
WEEK. THE FAR EASTERN PLAINS WILL BE UNDER THE GUN FOR SHOWERS AND
STORMS WEDNESDAY INTO FRIDAY. A DRY LINE WILL WOBBLE BACK WEST AT
NIGHT AND TO THE EAST DURING THE DAY. ELSEWHERE SHOULD BE MOSTLY
DRY. ALL AREAS WILL REMAIN BELOW NORMAL. WINDS WILL BE ON THE
INCREASE NEXT FRIDAY AND SATURDAY. BRIEF CRITICAL FIRE WEATHER
CONDITIONS ARE NOT OUT OF THE QUESTION OVER THE SOUTHERN PORTION
OF THE MIDDLE RIO GRANDE VALLEY FRIDAY AFTERNOON.

A PORTION OF THE ABOVE MENTIONED STORM WILL CROSS NM SATURDAY WHILE
ANOTHER PORTION HANGS BACK OVER UT AND AZ. THIS LAZY TROUGH WILL
INCH ITS WAY EAST WHILE KEEPING SHOWERS AND STORMS IN THE FORECAST
FOR THE NORTH AND EAST LATE NEXT WEEKEND INTO EARLY THE FOLLOWING
WEEK. 40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ523-526-529>540.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ510-511-513-514.

&&
Hazardous weather outlook, May 16, 11:22 AM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1122 AM MDT SAT MAY 16 2015

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
1122 AM MDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ADDITIONAL SNOW ACCUMULATIONS VARYING FROM 3 TO 6 INCHES ARE
POSSIBLE NEAR AND ABOVE ELEVATIONS OF 8500 FEET INTO THE EARLY
EVENING OVER THE NORTHERN MOUNTAINS...INCLUDING THE SANGRE DE CRISTO
MOUNTAINS. OVER THE EASTERN PLAINS...GUSTY SOUTHWEST WINDS TO AROUND
50 MPH ARE POSSIBLE. IN THE NORTHEAST PLAINS...A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS.
BRIEF STRONG WIND GUSTS AND EVEN SMALL HAIL WILL BE LIKELY WITH
THUNDERSTORMS ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STILL ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP
LATER MONDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND THE
POTENTIAL FOR A FEW SEVERE STORMS ACROSS THE EAST MAY RESULT IN AT
LEAST LOCALIZED FLOODING CONCERNS PARTICULARLY THE EAST CENTRAL
AND SOUTHEAST PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL OR SEVERE WEATHER
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

In the hours before

Special weather statement, May 16, 1:36 PM MDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
136 PM MDT SAT MAY 16 2015

NMZ534>536-162000-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
136 PM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHERN
QUAY AND CURRY COUNTIES THROUGH 200 PM MDT...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS STRETCHING FROM 10 MILES
SOUTH SOUTHWEST OF MELROSE TO 27 MILES NORTH OF MELROSE...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THIS STORM INCLUDE...CANNON AFB...RANCHVALE...
GRADY...WHEATLAND AND PORTAIR.

THESE STORMS MAY INTENSIFY WITH WIND GUSTS OVER 60 MPH POSSIBLE...SO
BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3497 10331 3445 10312 3421 10374 3459 10378
TIME...MOT...LOC 1934Z 232DEG 30KT 3456 10363

44
Special weather statement, May 16, 1:43 PM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
143 PM MDT SAT MAY 16 2015

NMZ530-531-534-162015-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
143 PM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHEASTERN
QUAY AND SOUTHEASTERN HARDING COUNTIES THROUGH 215 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
DEVELOPING LINE OF STRONG THUNDERSTORMS STRETCHING FROM 7 MILES WEST
SOUTHWEST OF ROSEBUD TO 27 MILES SOUTH SOUTHWEST OF ROSEBUD...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...AMISTAD...HAYDEN...SEDAN AND
ROSEBUD.

THESE STORMS MAY INTENSIFY AND PRODUCE DAMAGING WIND GUSTS...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3539 10361 3583 10359 3625 10334 3631 10303
      3571 10303
TIME...MOT...LOC 1942Z 212DEG 56KT 3568 10350

44
Local storm report, May 16, 2:39 PM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     3 S GRADY               34.78N 103.31W
05/16/2015  E60 MPH          CURRY              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502199

44
Special weather statement, May 16, 4:57 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 PM MDT SAT MAY 16 2015

NMZ518-519-521-162330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-SANTA FE METRO AREA-
457 PM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BERNALILLO AND
SOUTHEASTERN SANDOVAL COUNTIES THROUGH 530 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIO RANCHO...MOVING EAST SOUTHEAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...BERNALILLO...ALBUQUERQUE...
VISTA HILLS...ENCHANTED HILLS...CORRALES...CORONADO STATE MONUMENT...
SANDIA PUEBLO...SANDIA HEIGHTS...ALAMEDA...LA CUEVA PICNIC AREA...
JUAN TABO PICNIC AREA...SANDIA CREST AND SANDIA PEAK SKI AREA.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 233 AND 244...

&&

LAT...LON 3533 10636 3510 10640 3523 10672 3536 10668
TIME...MOT...LOC 2256Z 284DEG 28KT 3526 10666

44
Special weather statement, May 16, 5:07 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT SAT MAY 16 2015

NMZ511-518-519-162330-
JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANTA
FE METRO AREA-
507 PM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY THROUGH
530 PM MDT...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN YSIDRO...OR ABOUT 21 MILES NORTHWEST OF
BERNALILLO...MOVING EAST SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...JEMEZ PUEBLO...ZIA PUEBLO AND
SAN FELIPE PUEBLO.

&&

LAT...LON 3564 10637 3540 10643 3552 10684 3562 10680
TIME...MOT...LOC 2307Z 280DEG 21KT 3557 10676

44
Special weather statement, May 16, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT SAT MAY 16 2015

NMZ501-504-170200-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
721 PM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN JUAN...WESTERN
RIO ARRIBA AND EXTREME NORTHWESTERN SANDOVAL COUNTIES THROUGH 800 PM
MDT...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CHACO CANYON...OR ABOUT 36 MILES
NORTH OF CROWNPOINT...MOVING EAST AT 30 MPH.

COPIOUS AMOUNTS OF HAIL BETWEEN PEA TO ONE-HALF INCH IN DIAMETER AND
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. HAIL COULD
ACCUMULATE TO 1 INCH IN DEPTH.

AREAS AFFECTED BY THIS STORM INCLUDE...NAGEEZI...COUNSELOR AND
HIGHWAY 550 BETWEEN THE TWO COMMUNITIES.

&&

LAT...LON 3630 10739 3607 10739 3609 10795 3627 10795
TIME...MOT...LOC 0120Z 267DEG 27KT 3619 10784

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:05 PM MDTSpecial Weather StatementABQ40 min

Nearby

Special Weather Statements in New Mexico, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.